MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47456
Medical Device Problem Codes Mechanical Problem (1384); Malposition of Device (2616); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888); Failure of Implant (1924)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): p180001 investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the green trigger wire mechanism was unable to be removed from the delivery system following deployment.This prevented the physician from being able to remove the delivery system and required the team to take manual action to access and remove the trigger wires in order to remove the delivery system.The physician needed to cut the grey inner cannula in order to access and manually remove the individual trigger wires.This intervention was effective but induced blood loss through the delivery system.While attempting to remove the green trigger wire from the tx2 delivery system, the graft was inadvertently repositioned several millimeters resulting in an inadequate proximal landing.As a result, an additional zdeg stent graft was required to achieve the intended proximal landing position.The deployment system was secured in a bio-hazard bag and it currently being held at the hospital facility." patient outcome: the patient suffered a stroke, which was identified once the patient was extubated.
 
Additional Manufacturer Narrative
Manufacturers ref# pr300114 h11) corrected data compared with (b)(4).: a2) 49 years b1) adverse event and product problem b2) hospitalization b3) may 2020 b7) morbidly obese d1) cook d2) system, endovascular graft, aortic aneurysm treatment d4) g47456 d4) mar2023 d10) yes e1) koeller, anita e3) patient safety coordinator investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received from medwatch (b)(4) on (b)(6)2020 : during deployment of the device, the graft fully deployed but the trigger wire release cap would not come free.The sheath had to be cut which resulted in large volume blood loss while the trigger wires were manually removed to release the graft from the delivery system.The wire became stuck in the device and wire access to the vessel was lost.The left groin cut down was performed and proximal and distal control was achieved.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a 49-year old male patient with dissection in thoracic aorta underwent thoracic endovascular repair.A zdeg-p-36-79-pf-us (complaint device) was used in the procedure.It was reported, that the green trigger wire mechanism was unable to be removed from the delivery system.To remove the trigger wires the physician cut the grey inner cannula in order to access and manually remove the trigger wires.This intervention was effective, but induced blood loss through the delivery system.While attempting to remove the green trigger wire from the delivery system, the graft was inadvertently repositioned several millimeters resulting in an inadequate proximal landing.As a result, an additional zdeg stent graft was required to achieve the intended proximal landing position.Furthermore, it was reported that the patient suffered a stroke, which was identified once the patient was extubated.Review of the device history record gave no indication of the device being produced out of specification.Per the instructions for use sent with the device, the green trigger wire knob should be withdrawn in a continuous movement until the proximal end of the graft opens.The green trigger wire knob should not be rotated.This complaint is based on the provided information from customer.No imaging was available, or product was returned.Based on the provided information, it was not be possible to determine the cause of the reported failure.No evidence to suggest that the product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10085009
Report Number3002808486-2020-00558
Device Sequence Number776502
Product Code MIH
UDI-Device Identifier10827002474564
UDI-Public(01)10827002474564(17)230302(10)E3957665
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model NumberG47456
Device Catalogue NumberZDEG-P-36-79-PF-US
Device Lot NumberE3957665
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/20/2020
05/20/2021
Initial Report FDA Received Date05/25/2020
Supplement Report FDA Received Date08/10/2020
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR